Alert archive / Florida / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 90, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Oct 26, 2003, 11:31 AM CST for Bay County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 26, 2003, 11:31 AM CST (17:31 UTC)
- Expired
- Oct 26, 2003, 12:00 PM CST
- In force
- 29 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Bay County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 559 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 261731 SVRTLH FLC005-261800- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1129 AM CST SUN OCT 26 2003 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BAY COUNTY IN THE PANHANDLE OF FLORIDA * UNTIL NOON CST * AT 1129 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 3 MILES WEST OF FOUNTAIN... MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SAUNDERS...FOUNTAIN BY 1140 AM CST... THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LAT...LON 3057 8548 3032 8548 3033 8539 3058 8540 $$ 12-WATSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 8:15 AM CST, 3 hours 16 minutes earlier.
Area forecast discussion, Oct 26, 8:15 AM CST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 915 AM EST SUN OCT 26 2003 TORNADO WATCH IN EFFECT FOR MY WESTERN ZONES UNTIL 11 AM CST (12 PM EST)...AREA RADARS SHOW A LINE OF CONVECTION WITH SOME SEVERE STORMS IN THE SOUTHERN END...JUST ENTERING OUR CWA. OFF SHORE BUOYS SHOW MARINE FLOW CONTINUES FROM THE SE 15 TO 20 KNOTS...SMALL CRAFT EXERCISE CAUTION ALREADY IN EFFECT. WILL CONTINUE SCEC BUT DO NOT EXPECT TO NEED SMALL CRAFT ADVISORY ON UPDATE. EXISTING FORECASTS ARE GOOD...NO CHANGES NEEDED. .TLH WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. AFD PREVIOUS DISCUSSION FOLLOWS *********************************************** CONCERNS TODAY ARE AMOUNT OF CONVECTION & POTENTIAL FOR ANY SEVERE WEATHER. SURFACE ANALYSIS HAS INCREASING E-SE FLOW INTO THE CWA...AS THE HIGH PRESSURE HAS MOVED EAST. COLD FRONT OVER THE SOUTHERN TN VALLEY. MOISTURE HAS RETURNED TO THE CWA...ESPECIALLY N FL WITH DEWPOINTS NOW IN THE 60S...WITH THE 00Z TLH SOUNDING HAVING A PRECIP WATER VALUE OF 1.10 INCHES...MAINLY IN THE SURFACE TO 10K FT LAYER WITH A E-SE FLOW. GOOD INVERSION AT 750MB WITH SOME DRY AIR IN THE MID LEVELS...& SOME VEERING IN THE WIND PROFILE. HAVE SEEN SOME ISOLATED SHOWERS LAST SEVERAL HOURS OVER CWA WITH INCREASING SE-S FLOW & WEAK LIFT OVER AREA DEPICTED IN THE MESOETA. MESOETA INDICATES PATCHES OF LIFT OVER THE CWA TODAY...BEFORE THE MAIN SURGE LATER TONIGHT. OTHERWISE...UPPER TROUGH OVER THE CENTRAL PLAINS AT 06Z WITH STRONG VORT LOBE IN MID-UPPER PLAINS ROTATING E-NE. PLENTY OF CONVECTION FIRING FORM SE TX-MS-AL TO SOUTHERN TN VALLEY TO OH VALLEY. MODELS ARE IN BETTER AGREEMENT THIS RUN WITH BOUNDARY OVER MS AT 00Z WITH INCREASING SE-S FLOW INTO THE CWA & WITH ISOLATED SHOWERS/TSTMS ONGOING. THE CHANCES OF RAIN GRADUALLY INCREASE TODAY AHEAD OF THE COLD FRONT & MAIN LIFT DYNAMICS. TIMING OF MAIN CONVECTION SHOULD BE 00Z-12Z MONDAY WITH A WEAK SQUALL-LINE TYPE SET UP EXPECTED. SURFACE LOW DEPICTION ALSO MORE CONSISTENT THIS RUN WITH OVER NC/SC & N GA AREA WITH COLD FRONT TO SOUTH. PVA & OMEGA FIELDS DO GET STRETCHED OUT OVER THE CWA...WITH MAXS NORTH OF CWA. THIS WILL LIMIT POTENTIAL FOR SEVERE WEATHER AS WELL AS TIMING OF MAIN SURGE. MODEL LI GOES TO -3 TO -5 MAX OVER LAND...A BIT HIGHER OVER THE COASTAL WATERS...WHILE PRECIP WATER VALUES REACH AROUND 1.75 INCH MAX. JET DYNAMICS ARE ALSO MARGINAL. THEN THE COLD FRONTAL PASSAGE LOOKS TO BE AROUND 12-18Z MONDAY OVER THE CWA...WITH NW FLOW & DRYING TREND LATE MONDAY INTO TUESDAY. MARINE: WILL START WITH SCEC AS SE-S FETCH PICKING SEAS UP TO 4-6 FT IN THE 20-60NM AREAS. EXPECT WINDS TO ALSO COME UP TO 15-20 KNTS OFFSHORE...10-15 NEAR SHORE TODAY. FIRE WEATHER...NO REQUIREMENTS. EXTENDED...NO CHANGES. HIGH PRESSURE WITH DRIER & COOLER AIR BUILDS INTO THE AREA. PREVIOUSLY MENTIONED COLD FRONT WEDNESDAY LOOKS TO STAY N OF CWA...& STALLS. GRADUALLY WARM-UP THROUGH FRIDAY...AS HIGH PRESSURE MOVES EAST WITH INCREASING EAST FLOW & MOISTURE RETURN NEXT FRONT POSSIBLE FOR THE WEEKEND. .PRELIMINARY POINT TEMPS/POPS... TLH 80 61 75 49 / 50 70 50 10 PFN 80 61 73 47 / 50 70 40 00 DHN 79 60 70 44 / 50 70 30 00 ABY 80 61 70 45 / 50 70 30 00 VLD 82 63 75 50 / 30 70 50 10 CTY 82 64 77 56 / 30 60 50 20 .TLH WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. MCT
Hazardous weather outlook, Oct 26, 5:00 AM CST, 6 hours 31 minutes before
GMZ750-755-770-775-ALZ065>069-FLZ007>019-026>029-034-GAZ120>131- 142>148-155>161-271100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 600 AM EST SUN OCT 26 2003 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT OVER THE AREA...WITH ISOLATED STRONG TO SEVERE STORMS POSSIBLE. A SLIGHT RISK OF SEVERE STORMS WILL BE POSSIBLE OVER THE ENTIRE AREA AS A COLD FRONT SLOWLY MOVES ACROSS SOUTHEAST ALABAMA...NORTH FLORIDA AND SOUTHWEST GEORGIA. THE MAIN THREAT OF ANY SEVERE STORM WILL BE DAMAGING WINDS...ALTHOUGH AN ISOLATED TORNADO WILL ALSO BE POSSIBLE WITH ANY SEVERE STORM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE AREA ALONG AND AHEAD OF A COLD FRONT...WHICH WILL MOVE THROUGH THE AREA BY MONDAY. SOME OF THESE THUNDERSTORMS COULD BE STRONG TO NEAR SEVERE THRESHOLDS...BUT THE OVERALL THREAT OF SEVERE WEATHER WILL BE SLIGHT. ALSO...STRONGER AND GUSTY WINDS AHEAD OF AND BEHIND THE FRONT WILL CREATE HAZARDOUS CONDITIONS FOR AREA BOATERS IN THE COASTAL WATERS...AND SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION. ALSO...THE COLDEST TEMPERATURES OF THE FALL SEASON WILL BE POSSIBLE BEHIND THIS FRONT. MORNING LOW TEMPERATURES TUESDAY THROUGH THURSDAY WILL BE IN THE 40S ACROSS MANY LOCALES. HIGH PRESSURE WILL BE OVER THE AREA TUESDAY THROUGH SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT...BUT A WIDESPREAD EVENT IS NOT EXPECTED. THEREFORE... SPOTTER ACTIVATION IS NOT ANTICIPATED. ALTHOUGH CONDITIONS WILL NEED TO BE MONITORED. .RIP CURRENTS... A SLIGHT TO APPROACHING MODERATE RISK OF RIP CURRENTS WILL EXIST ALONG THE EASTERN FLORIDA PANHANDLE AND BIG BEND COAST TODAY. BEACH GOERS SHOULD MONITOR CONDITIONS AND HEED THE ADVISE OF BEACH PATROLS AND LIFE GUARDS. 7-TREXLER
In the hours before
Special weather statement, Oct 26, 6:20 AM CST, 5 hours 11 minutes before
ALZ065>069-FLZ007>014-016-026-GAZ120>126-142>144-155-156-261700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 720 AM EST SUN OCT 26 2003 THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR SOUTHEAST ALABAMA...PARTS OF SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA PANHANDLE AND PARTS OF THE FLORIDA BIG BEND...EFFECTIVE UNTIL NOON EST (1100 AM CST). THIS WATCH INCLUDES THE FOLLOWING COUNTIES: IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON. IN FLORIDA...WALTON...HOLMES...WASHINGTON...BAY...JACKSON... CALHOUN...GULF...GADSDEN...AND LIBERTY. IN GEORGIA...QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH... CALHOUN...BAKER...DECATUR...TERRELL...DOUGHERTY...AND LEE. REMEMBER A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 17-GOULD
Special weather statement, Oct 26, 10:21 AM CST, 1 hour 10 minutes before
ALZ065>069-FLZ007>014-016-026-GAZ121>126-142>144-155-156-261715- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1121 AM EST SUN OCT 26 2003 THE TORNADO WATCH WHICH WAS IN EFFECT UNTIL NOON EST (1100 CST) WILL BE ALLOWED TO EXPIRE. THIS WATCH INCLUDED THE FOLLOWING COUNTIES: IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON. IN FLORIDA...WALTON...HOLMES...WASHINGTON...BAY...JACKSON... CALHOUN...GULF...GADSDEN...AND LIBERTY. IN GEORGIA...QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH... CALHOUN...BAKER...DECATUR...TERRELL...DOUGHERTY...AND LEE. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 16-DYE
Special weather statement, Oct 26, 11:13 AM CST, 18 minutes before
FLZ012-261715- SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE TALLAHASSEE FL 1213 PM EST SUN OCT 26 2003 AT 1113 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTH OF PANAMA CITY IN NORTHERN BAY COUNTY...MOVING NORTHEAST AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. THIS STORM IS CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 12-WATSON
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 7:34 AM CST | Special Marine Warning | TAE | 116 min | |
| Oct 26, 9:30 AM CST | Special Marine Warning | TAE | 3 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.